Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 137, NWS Tulsa, OK

December 28, 2015Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 28, 2015, 6:02 PM CST for Mayes County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2015, 6:02 PM CST (00:02 UTC)
Expired
Dec 29, 2015, 6:00 PM CST
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Unknown

County Mayes County, OK

The radar

The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WGUS54 KTSA 290002
FFWTSA
OKC097-300000-
/O.NEW.KTSA.FF.W.0137.151229T0002Z-151230T0000Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
602 PM CST MON DEC 28 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  A DAM FLOODGATE RELEASE IN...
  SOUTH CENTRAL MAYES COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 600 PM CST TUESDAY

* AT 500 PM CST...DAM OPERATORS REPORTED THE FLOODGATES ON THE KERR
  DAM WERE GOING TO EXPERIENCE ADDITIONAL RISES WHICH WILL INCREASE
  RELEASES CAUSING FLASH FLOODING DOWNSTREAM ON THE GRAND NEOSHO
  RIVER.  THIS WILL AFFECT ROADS AND RESIDENCES NEAR THE RIVER EAST
  OF CHOUTEAU...DOWN TO THE HEADWATER OF FORT GIBSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3621 9516 3608 9522 3608 9530 3616 9535
      3629 9521

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 5:10 PM CST, 52 minutes earlier.

Area forecast discussion, Dec 28, 5:10 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
510 PM CST MON DEC 28 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 0Z TAFs, precipitation has ended across the region except
for a few snow flurries, which are not significant enough to
include in any TAFs. Conditions throughout most of the forecast
period will fluctuate between MVFR and IFR at all locations in the
wake of the departing upper system. Ceilings may lift earlier
than forecast Tuesday afternoon, but experience says otherwise.

&&

.PREV DISCUSSION... /ISSUED 333 PM CST MON DEC 28 2015/

DISCUSSION...
Big Storm...rain maker/flood maker for Eastern OK and
Northwest AR now pulling away from our region.  Other
than a couple more hours of flurries/drizzle...precip
is over...finally!   Three day total precip of six to
ten inches over a  majority of Eastern OK & Northwest
AR. Greatest amounts from OK mesonet: 11.80 Tahlequah
and 11.39 Talihina.  Many rivers in flood and lots of
water to slowly drain away next couple of days.

Rapid moving H5 short wave within a long wave western
H5 trough will bring chance for -sn/--sn mainly north
highway 412 Tuesday night.  ECMWF drier and preferred
over GFS. Result likely little more than a dusting of
snow.

Unseasonably cool...but dry Wednesday through the New
Years Holiday weekend. Minor payback for the first 25
days of December.

&&

.TSA Watches/Warnings/Advisories...
OK...Winter Weather Advisory until 6 PM CST this evening for
     OKZ054>072.

AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Dec 28, 5:00 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST MON DEC 28 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST MON DEC 28 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLOOD.
	RISK...CRITICAL.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD FLOODING CONTINUES DUE TO THE RECENT RAINFALL...
WITH NUMEROUS RIVER BASINS EXPERIENCING MAJOR TO RECORD
LEVEL RISES.  NUMEROUS ROADS REMAIN IMPACTED BY THE FLOOD
WATERS.  REMEMBER...FLOODED ROADWAYS ARE MORE DIFFICULT
TO IDENTIFY AT NIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A CHANCE OF LIGHT SNOW WILL PASS ACROSS NORTHEAST OKLAHOMA
TUESDAY NIGHT.  ANY SNOW ACCUMULATIONS ARE EXPECTED TO
REMAIN VERY LIGHT.  DRY AND COOL WEATHER WILL THEN PREVAIL
INTO NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Dec 28, 12:51 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            WARNER                  35.49N 95.31W
12/28/2015                   MUSKOGEE           OK   DEPT OF HIGHWAYS

            US-64 EAST OF WARNER AT DIRTY CREEK CLOSED 1 MILE WEST OF
            THE MUSKOGEE TURNPIKE.

0530 AM     FLOOD            SPAVINAW                36.39N 95.05W
12/28/2015                   MAYES              OK   DEPT OF HIGHWAYS

            SH-20 SOUTH OF SPAVINAW IS CLOSED.

0530 AM     FLOOD            WISTER                  34.97N 94.72W
12/28/2015                   LE FLORE           OK   DEPT OF HIGHWAYS

            US-270 AT WISTER LAKE BETWEEN WISTER AND HEAVENER IS
            CLOSED.

0530 AM     FLOOD            TUSKAHOMA               34.62N 95.28W
12/28/2015                   PUSHMATAHA         OK   DEPT OF HIGHWAYS

            US-271 BETWEEN TUSHKAHOMA AND ALBION IS CLOSED.

0530 AM     FLOOD            ARPELAR                 34.94N 95.97W
12/28/2015                   PITTSBURG          OK   DEPT OF HIGHWAYS

            US-270 FROM JUST EAST OF THE INDIAN NATION TURNPIKE TO
            ARPELAR IS CLOSED.

0530 AM     FLOOD            HAILEYVILLE             34.85N 95.58W
12/28/2015                   PITTSBURG          OK   DEPT OF HIGHWAYS

            SH-63 BETWEEN HAILEYVILLE AND BLANCO IS CLOSED.

0530 AM     FLOOD            MCALESTER               34.93N 95.77W
12/28/2015                   PITTSBURG          OK   DEPT OF HIGHWAYS

            SH-31 WEST OF MCALESTER IS CLOSED.

0530 AM     FLOOD            MIAMI                   36.87N 94.88W
12/28/2015                   OTTAWA             OK   DEPT OF HIGHWAYS

            SH-125 AT RIVERVIEW PARK IS CLOSED.

0530 AM     FLOOD            BEARDEN                 35.35N 96.39W
12/28/2015                   OKFUSKEE           OK   DEPT OF HIGHWAYS

            SH-48 SOUTH OF I-40 IS CLOSED.

0530 AM     FLOOD            WANN                    36.92N 95.80W
12/28/2015                   NOWATA             OK   DEPT OF HIGHWAYS

            SH-10 EAST OF US-169 AT CEDAR CREEK IS CLOSED.

&&

AEJ
Local storm report, Dec 28, 1:05 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            WAGONER                 35.96N 95.37W
12/28/2015                   WAGONER            OK   DEPT OF HIGHWAYS

            SH-16 ABOUT THREE MILES SOUTH OF WAGONER IS CLOSED.

0530 AM     FLOOD            SHORT                   35.57N 94.49W
12/28/2015                   SEQUOYAH           OK   DEPT OF HIGHWAYS

            SH-101 FOUR MILES WEST OF THE ARKANSAS STATE LINE AT BIG
            LEES CREEK IS CLOSED.

0530 AM     FLOOD            GANS                    35.39N 94.69W
12/28/2015                   SEQUOYAH           OK   DEPT OF HIGHWAYS

            SH-141 WEST OF GANS IS CLOSED.

&&

AEJ
Local storm report, Dec 28, 1:35 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SW WILBURTON          34.90N 95.33W
12/27/2015  M5.30 INCH       LATIMER            OK   MESONET

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       5 W EUFAULA             35.29N 95.67W
12/27/2015  M5.27 INCH       MCINTOSH           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       5 W CLAREMORE           36.31N 95.71W
12/27/2015  M5.24 INCH       ROGERS             OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       4 N JAY                 36.48N 94.80W
12/27/2015  M5.20 INCH       DELAWARE           OK   MESONET

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       2 NE MIAMI              36.89N 94.85W
12/27/2015  M5.17 INCH       OTTAWA             OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       8 W CLAREMORE           36.31N 95.76W
12/27/2015  M5.17 INCH       ROGERS             OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       4 W HECTORVILLE         35.84N 96.00W
12/27/2015  M5.12 INCH       OKMULGEE           OK   MESONET

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       3 NNE NOWATA            36.74N 95.62W
12/27/2015  M5.10 INCH       NOWATA             OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0101 PM     FLOOD            LAVACA                  35.34N 94.17W
12/27/2015                   SEBASTIAN          AR   DEPT OF HIGHWAYS

            HWY 252 SECTION 4 FROM LOG MILE 7.07 TO 7.34 EAST OF
            LAVACA CLOSED.

0130 PM     FLOOD            BARLING                 35.33N 94.30W
12/27/2015                   SEBASTIAN          AR   DEPT OF HIGHWAYS

            HWY 255 SECTION 2 AT LOG MILE 2.0 EAST OF BARLING CLOSED.

0130 PM     FLOOD            ALMA                    35.48N 94.22W
12/27/2015                   CRAWFORD           AR   DEPT OF HIGHWAYS

            HWY 282 SECTION 2 AT LOG MILE 3.0 NORTH OF ALMA CLOSED.

0536 PM     FLOOD            FAYETTEVILLE            36.06N 94.16W
12/27/2015                   WASHINGTON         AR   DEPT OF HIGHWAYS

            HWY 16 SECTION 2 FROM LOG MILE 4.0 TO 4.1 WEST OF
            FAYETTEVILLE.

0843 PM     FLOOD            OZARK                   35.49N 93.83W
12/27/2015                   FRANKLIN           AR   DEPT OF HIGHWAYS

            HWY 23 SECTION 7 AT LOG MILE 15 AT TURNER BEND.

0335 AM     FLOOD            GREENWOOD               35.22N 94.26W
12/28/2015                   SEBASTIAN          AR   BROADCAST MEDIA

            HWY 96 SECTION 3 FROM LOG MILE 9.0 TO 10.0 CLOSED.

0920 AM     FLOOD            EUREKA SPRINGS          36.40N 93.74W
12/28/2015                   CARROLL            AR   DEPT OF HIGHWAYS

            HWY 187 SECTION 0A AT LOG MILE 4.57 NEAR THE BEAVER
            BRIDGE CLOSED.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 5:53 PM CSTFlash Flood WarningTSAMayes24 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.